Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 364, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 23, 2000, 1:16 PM CDT for Russell County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2000, 1:16 PM CDT (18:16 UTC)
- Expired
- Jul 23, 2000, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 231818 SVRBHM ALC113-231900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN ALABAMA... * UNTIL 200 PM CDT. * AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS ACROSS RUSSELL COUNTY. THE STRONGEST CELL WAS LOCTAED 20 MILES SOUTH OF LADONIA. THE STORMS WERE MOVING EAST AROUND 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PHENIX CITY AND LADONIA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:37 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 23, 10:37 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1037 AM CDT SUN JUL 23 2000 LARGE SWATH OF SHOWERS/EMBEDDED TSTMS MAKING SLOW PROGRESS ACROSS NW AL THIS MORNING...AHEAD OF STOUT H5 SHORTWAVE OVR WRN TN/NW MS. YESTERDAY I ABSOLUTELY UNDERAPPRECIATED THIS SYSTEM'S ABILITY TO TRIGGER PCPN ACRS NRN AL WHERE H8-H5 STATIC STABILITY WAS RELATIVELY WEAK...ESP CONSIDERING IT'S JULY. PAID THE PRICE...OUCH. ANYWAY... THE POPS BEING CARRIED IN THE CURRENT PACKAGE LOOK FAIRLY GOOD...BUT AM TEMPTED TO BUMP MGM ZONES UP SLIGHTLY GIVEN AMOUNT OF SFC CONVERGENCE AND INSTABILITY EXPECTED IN AREA BY AFTN. HIGH POPS STILL LOOK GOOD ACRS THE TN VLY...CHC IN BHM. WILL HAVE TO MAKE SOME ADJUSTMENTS TO TEMPS/CLOUDCOVER WORDING ACRS MUCH OF THE AREA...ESP TN VLY. PLAN TO UPDATE SHORTLY. 66 .BHM...NONE.
In the hours before
Special weather statement, Jul 23, 7:30 AM CDT, 5 hours 46 minutes before
ALZ001>038-040>050-231700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT SUN JUL 23 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY OVER MUCH OF ALABAMA. OVER THE NORTHERN AND CENTRAL PORTIONS OF THE COUNTY WARNING AREA...SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AND BELOW ANY SEVERE LIMITS. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN ALABAMA WILL BE THE FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS. THOSE STORMS COULD HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS...DANGEROUS LIGHTNING... AND POSSIBLY SOME SMALL HAIL. A FEW STORMS COULD REACH SEVERE LIMITS ACROSS SOUTHERN ALABAMA THIS AFTERNOON. BECAUSE OF THIS...THE STORM PREDICTION CENTER HAS PLACED SOUTHERN PORTIONS OF ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATER TODAY. THIS AREA IS GENERALLY SOUTH OF A SELMA...TO MONTGOMERY...TO AUBURN LINE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED OVER NORTHERN AND CENTRAL ALABAMA THROUGH TONIGHT. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHERN ALABAMA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARMNINGS LATER TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:58 AM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 47 min |
| Jul 23, 1:56 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 49 min |
| Jul 23, 5:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne | 34 min |
| Jul 23, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| Jul 23, 6:48 PM CDT | Tornado Warning | BMX | Randolph | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.